| Model Number |
PED2-425-16 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that a pipeline failed to open at the distal end.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured ica with a saccular morphology.Aneurysm dimensions: max diameter 4.2 mm, neck diameter 4.7 mm.Landing zone dimensions: distal 3.29 mm and proximal 3.7.The patient¿s vessel tortuosity was moderate.After a few attempts of deploying the device failed to open distally and even in the middle section.The healthcare provider removed the device once it began to "fish mouth." in the second attempt to deploy a pipeline, the healthcare provider used a 4.25 x 14 and exchanged the phenom 27 microcatheter for a new phenom 27.This time, the healthcare provider opened half of the device in the m1, recaptured halfway and then dragged it back to the distal segment.The rest of the device opened smoothly around the bend.There was some difficulty recapturing the second device that resulted in the delivery wire to be compromised.The pushwire/capture coil was stuck during retraction at the distal end of the stent.No catheter or pushwire damage was noted.The capture coil was damaged during removal.Both delivery systems are being returned for evaluation.The pipeline was positioned in a bend (distal segment).More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than two times.No additional steps or other devices were required to open the pipeline.Thepipeline was removed from the patient.The pipeline was resheathed and removed with the microcatheter.Dapt (dual antiplatelet treatment) was administered.Angiographic result post procedure was a technical success.There were no patient symptoms or complications associated with this event.Ancillary devices: guide catheter pnml6f088804 lot#h00003964, microcatheter g15150-0615-1s lot#227846686 (1st) <(>&<)> lot#225813514 (2nd), guidewire ssft215str lot#0000554245, fg19120-1030-1s lot#227614259.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex shield was returned inside of a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the braid were found fully opened and no damage.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open distal¿ was not confirmed as the distal and proximal ends of the braid were found fully opened and no damage.However, the cause of the ¿failure/incomplete open¿ could not be determined.Possible causes of ¿failure/incomplete open¿ include patient vessel tortuosity or user deploys braid in vessel bend.The customer reported that vessel tortuosity was moderate., ruling out vessel tortuosity as a potential cause.In this event, the user deployed the braid in the vessel bend may have contributed to the failure to open.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received that the cause of the pipeline failure was not determined.The tip coil on the pipeline was damaged.